Try it
Dermatology · Drug reactions
Sample itemWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome and toxic epidermal necrolysis?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Carbamazepine
Common triggers include anticonvulsants (carbamazepine, phenytoin, lamotrigine), allopurinol, sulphonamides and nevirapine. HLA-B*15:02 testing is advised before carbamazepine in at-risk populations.
Option by option
A. Carbamazepine (correct)
Correct.
B. Metformin
Metformin rarely does.
C. Atenolol
Atenolol rarely does.
D. Amlodipine
Amlodipine rarely causes severe cutaneous reactions.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug reactionsOn the fourth day after starting warfarin for a deep vein thrombosis without heparin cov…
- Drug reactionsWhat life-threatening blistering skin reaction requires immediate specialist care?
- Drug reactionsWhat feature is a red flag for severe cutaneous drug reaction?
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…